Do SSRI Increase the Risk of Bleeding

Posted by Karl Weber | August 28, 2012 | Articles | No Comments
top-pboost20-40-1

According to reliable and well researched SSRI information, Selective Serotonin Reuptake Inhibitors do increase the risk of bleeding in the stomach and the intestines. The risk of SSRI effects is known to increase when anti-inflammatory pain relievers or aspirin are taken.

A big research was conducted and showed that people who take selective serotonin reuptake inhibitors (SSRI’s) such as Paxil, Prozac and Zoloft for serotonin boost were almost four times more likely to become hospitalized with intestinal or stomach bleeding than people who decide to use natural antidepressant supplements.

SSRI Information

SSRI information from reliable sources shows that when SSRI’s are combined with anti-inflammatory pills like Ibuprofen, the danger of SSRI effects such as bleeding increased twelve-fold! Patients who took SSRI’s licorice dosage and low dose aspirin were five times at greater risk of experiencing bleeding in the stomach or intestines.

A study scientist, Dr. Henrik Toft Sorenson who provided SSRI information on the effects of these antidepressants, says that patients who take antidepressants for serotonin boost should not be too worried, even though findings do provide pretty substantial evidence that selective serotonin reuptake inhibitors do increase the risk of intestinal and stomach bleeding and also important information I should know about l-tyrosine. Natural antidepressant supplements can also be used in order to boost the brain’s serotonin levels especially if a patient suffers from mild depression.

SSRI Effects

In Dr. Henrik Toft Sorensen’s SSRI information, he explained that is vital to balance the modest risk of taking SSRI’s against the actual advantages of using these drugs to treat depression. Depression is a condition that should not be taken lightly, it is a serious disorder and SSRI’s are very helpful drugs. But healthcare providers will off course need to be well aware of this before they prescribe them to patients.

Among the 26,000 individuals who are on antidepressants, studies have shown that that all SSRIs increased the risk of bleeding, like other types antidepressants known to  encourage serotonin boost such as Elavil and Tofranil. Nortriptyline and Desipramine are medication that have absolutely no effect on serotonin and did not increase the risk of bleeding.

SSRI Research

Researchers strongly believe that SSRI’s increases the risk of bleeding by reducing the platelets ability to clot the blood. People who have a pretty high risk of experiencing SSRI effects should consider taking a natural antidepressant supplement or older antidepressant medications such as tricyclics.

Regardless of how safe a pill is, it is always important to first seek advice from your healthcare provider before taking SSRI’s. Studies conducted of SSRI’s and digestive system bleeding in Ottawa Health Research Institute, Ontario by Van Walraven and colleagues have shown that there is a little connection between the use of antidepressants and the risk of experiencing intestinal and stomach bleeding. However, the risk was actually significant for only individuals who were already at risk of bleeding i.e. people who have a history of digestive bleeding and the elderly.

Natural antidepressant supplements is best for those who are at high risk of intestinal and stomach bleeding, there are also exercises, foods, therapies and herbs that work well to treat depression.